It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-13-2007, 03:34 PM   #1
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Back Pain was Side Effect of Medication

Hello,

Although I've posted elsewhere, I am new to your board. I haven't read your posts so forgive me if you've mentioned this topic...however, it may be worth mentioning again.

About 2 years ago I was experiencing excruciating back pain (comparable to a herniated disc) during the night--it was so bad I was afraid to go to bed for fear I would not be able to get up or go to the phone and call for help. I finally called my family doctor who did an exam and said he didn't think it was a tumor. Given this info, I requested physical therapy rather than medication. I underwent 6 weeks of rigorous pt which helped but I was still in constant nocturnal pain and had limited mobility. I should mention that I was also experiencing pain in my left shoulder at this time also. My pt treated my back pain the 1st 6 weeks, and my shoulder pain for 4 weeks after that.

I experienced ongoing pain for about a year. Then the pain disappeared completely within a two week period never to return. It wasn't until I was reading the posts on the blood pressure boards when I came across to similar scenarios and realized that what I had experienced was a side effect of the medication hydrocholorothiazide which is a commonly prescribed diuretic. The pain had disappeared because I had switched blood pressure medications!

I realize many of you have very complex medical historys and this is not going to help you...but I do hope you're aware of this possibility because as we age more of us are going to be on blood pressure meds and it's too easy to assume that we are experiencing pain because of an injury or old age rather than associating it with a medication side effect.

Bethsheba

 
Sponsors Lightbulb
   
Old 03-14-2007, 06:20 AM   #2
xzx xzx is offline
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: Ohio
Posts: 572
xzx HB User
Re: Back Pain was Side Effect of Medication

Thanks Bethsheba for the info!! I had a bad reaction to a med and a took a few weeks for the doc's to figure out that it was something I was taking. Thanks again.

Rose

 
Old 03-14-2007, 06:25 AM   #3
Senior Veteran
(female)
 
Join Date: Sep 2006
Posts: 1,696
clover60 HB User
Re: Back Pain was Side Effect of Medication

Thank you so much for letting us know that. I would not have thought that a side effect to a med could cause such a painful reaction however side effects to meds can be nasty. Of course instead of that being the first thing the Dr's think of it is usually the last.

I am glad your pain was resolved but very sorry you had to endure so much before it went away.

 
Old 03-14-2007, 09:54 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Back Pain was Side Effect of Medication

Jennii

Oh, Jennii, I'm glad your docs figured it out! Who would think that med side effects would show up in our nerves, muscles, bones? I certainly didn't have a clue and I have a simple health history...only one med!

Thanks for reading and thanks for sharing!

Bethsheba

 
Old 03-14-2007, 10:01 PM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Back Pain was Side Effect of Medication

Clover,

I agree...I was so innocent. It never occurred to me that it was the medicine. I just couldn't understand how I could literally overnight become an invalid. It was an education in many ways as I have a newfound respect for those with disabilities.

I chuckled when I read "Of course instead of that being the first thing the Dr's think of it is usually the last." How true, how very true that statement is...with the years of training and experience they have, I think doctors forget to look for the basics...

I haven't read your previous posts so I can only say that I hope and pray you and Jennii are well, happy, and pain free.

Take care.

Bethsheba

 
Old 03-15-2007, 05:22 AM   #6
Senior Veteran
(female)
 
Join Date: Sep 2006
Posts: 1,696
clover60 HB User
Re: Back Pain was Side Effect of Medication

Beth
Thank you so much for your kind words.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
tiredness from pain meds. Need to function through chronic pain! Jessicakaren Pain Management 6 05-20-2009 06:49 PM
Can bad back/neck posture cause head problems? timtim Brain Tumors 10 11-20-2008 07:28 AM
How much pain is too much? deb53 Chronic Pain 17 09-05-2008 05:17 PM
Back Pain only at night and when I try to mother58 Back Problems 8 05-01-2008 03:28 PM
Topamax for back pain davetheplantman Pain Management 5 11-12-2005 12:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ibuprofen
Lyrica
Morphine
Neurontin
Oxycontin
  Percocet
Soma Tylenol
Valium
Vicodin




TOP THANKED CONTRIBUTORS



teteri66 (1107), gmak (127), SweetPeainSF (78), maltluver (71), twohands (64), pebblebeach3 (63), cheryl1213 (51), Moldova (46), ibake&pray (41), workinmom572 (40)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:47 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!